Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 33, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 4, 2007, 3:37 PM EDT for Effingham County, Georgia. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2007, 3:37 PM EDT (19:37 UTC)
- Expired
- May 4, 2007, 4:00 PM EDT
- In force
- 23 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Effingham County, GA
The radar
The Charleston,SC radar (KCLX), 44 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 3:46 PM EDT | HAIL 1.75 | 2 Nnw Tusculum, GA | GRIFFIN LAKE CAMPGROUND REPORTED GOLF BALL SIZE HAIL AND NUMEROUS LARGE TREE LIMBS DOWN. TIME ESTIMATED OFF RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 429 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 041937 SVRCHS GAC103-042000- /O.NEW.KCHS.SV.W.0033.070504T1937Z-070504T2000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 337 PM EDT FRI MAY 4 2007 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EFFINGHAM COUNTY IN SOUTHEAST GEORGIA... * UNTIL 400 PM EDT * AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SPRINGFIELD...OR ABOUT OVER SPRINGFIELD. THIS STORM WAS NEARLY STATIONARY. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... SPRINGFIELD... GUYTON... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3240 8130 3246 8140 3240 8150 3229 8142 $$
2 follow-up statements
000 WWUS52 KCHS 041947 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 347 PM EDT FRI MAY 4 2007 GAC103-042000- /O.CON.KCHS.SV.W.0033.000000T0000Z-070504T2000Z/ EFFINGHAM GA- 347 PM EDT FRI MAY 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR EFFINGHAM COUNTY... AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TUSCULUM MOVING WEST AT 5 MPH. IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...TAKE COVER NOW ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. AVOID WINDOWS. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3240 8130 3246 8140 3240 8150 3229 8142 $$
000 WWUS52 KCHS 041959 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 400 PM EDT FRI MAY 4 2007 GAC103-042010- /O.EXP.KCHS.SV.W.0033.000000T0000Z-070504T2000Z/ EFFINGHAM GA- 400 PM EDT FRI MAY 4 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EFFINGHAM COUNTY WILL EXPIRE AT 400 PM EDT... AT 359 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL EMERGENCY MANAGEMENT OR LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN CHARLESTON. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3240 8130 3246 8140 3240 8150 3229 8142 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 10:45 AM EDT, 4 hours 52 minutes earlier.
Area forecast discussion, May 4, 10:45 AM EDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1045 AM EDT FRI MAY 4 2007 .SHORT TERM /TODAY/... UPPER RIDGING WILL CONTINUE OVER THE SOUTHEAST STATES TODAY...AS A CUTOFF LOW CURRENTLY OVER THE MISS VALLEY MOVES SLOWLY NORTHEAST TOWARD THE OHIO VALLEY THROUGH THE AFTERNOON. A SURFACE HIGH OVER VIRGINIA HAS PUSHED AN INLAND RIDGE SOUTHWARD THROUGH UPSTATE SOUTH CAROLINA AND GEORGIA. THE WEAK BOUNDARY DENOTING THE SOUTHERN EXTENT OF THIS SURFACE RIDGE LINGERS JUST SOUTH OF THE FORECAST AREA THIS MORNING. EAST TO NORTHEAST FLOW PREVAILS ACROSS SOUTHEAST SOUTH CAROLINA AND GEORGIA AS A RESULT OF THE PROGRESSION OF THIS BOUNDARY OVERNIGHT. MAIN FIRST PERIOD FORECAST CONCERN WILL BE SMOKE AND THUNDERSTORMS DURING THE AFTERNOON. WITH MOST OF THE SMOKE FROM THE FIRES IN SOUTHERN GEORGIA BECOMING TRAPPED ABOVE THE INVERSION OVERNIGHT...BELIEVE THAT SMOKE WILL REAPPEAR IN THE NEXT FEW HOURS AS DAYTIME MIXING INITIATES. THIS MIXING MAY ALSO HELP PULL THE FRONTAL BOUNDARY TO THE SOUTH A BIT NORTH DURING THE AFTERNOON. MODELS AGREE THAT THE SLIGHT CHANCE FOR SHOWER AND THUNDERSTORM ACTIVITY WILL BE FOCUSED ALONG THE SEABREEZE FRONT AS IT PUSHES INLAND. HIGHEST INSTABILITY APPEARS TO DEVELOP IN THE SOUTHERN CWA...HOWEVER BEST LIFT REMAINS IN THE NORTHERN COUNTIES AS A POSSIBLE RESULT OF THE SHIFTING BOUNDARY LOCATION. A COMBINED LOOK AT SHORT RANGE ENSEMBLES...GFS AND NAM...AS WELL AS THE LOCAL WRF...SUGGEST THAT ANY SHOWERS WILL OCCUR FIRST IN THE TRI COUNTY AREA WHERE THE SEABREEZE WILL CONVERGE WITH THE INLAND SURFACE FLOW EARLIEST. CURRENT POP AND WEATHER GRIDS DO A GOOD JOB OF DEPICTING SHOWER CHANCES FOR THIS AFTERNOON. DO NOT EXPECT SHOWERS TO BE WIDESPREAD IN THE FIRST PERIOD...IN AGREEMENT WITH LATEST MOS GUIDANCE. TEMPERATURES WILL BE NOTICEABLY COOLER TODAY IN THE LOWER TO MID 80S WITH THICKER SKY COVER. && .MARINE... EAST-NORTHEAST FLOW ACROSS THE COASTAL WATERS THIS MORNING WILL BECOME MORE ONSHORE BY THE AFTERNOON AS THE SEABREEZE FRONT PUSHES INLAND. SEAS EXPECTED TO REMAIN AT OR BELOW 3 FT. SMOKE MAY ONCE AGAIN BE AN ISSUE OVER THE WATERS THIS AFTERNOON AND REDUCE VSBYS BELOW 3 NM. && .AVIATION /14Z-18Z/... CONDITIONS AT BOTH KCHS AND KSAV ARE IMPROVING THIS HOUR AS FOG HAS DISSIPATED...HOWEVER EXPECT MVFR TO VFR CLOUDS TO REMAIN THROUGH THE AFTERNOON AS A FRONTAL BOUNDARY LINGERS ACROSS SOUTHEAST GA AND SC. SMOKE MAY REDUCE VSBYS THIS AFTERNOON AT BOTH TERMINALS ONCE STRONGER MIXING INITIATES. EXPECT SEABREEZE TO DEVELOP ALONG THE COAST THIS AFTERNOON AND PUSH INLAND...WITH A SLIGHT CHANCE THAT ISOLATED THUNDERSTORMS MAY DEVELOP. TIMING AND LOCATION OF ANY STORMS ARE TOO UNCERTAIN TO INCLUDE SPECIFICALLY IN THE TAFS AT THIS TIME. IF CONVECTION BECOMES MORE WIDESPREAD THAN CURRENTLY EXPECTED...THE FRONTAL BOUNDARY MAY PUSH FARTHER SOUTH THIS EVENING...RESULTING IN MORE PREVALENT MFVR/IFR CIGS AND/OR VSBYS PRIOR TO 06Z TONIGHT. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && 79
Hazardous weather outlook, May 4, 3:30 AM EDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 330 AM EDT FRI MAY 4 2007 AMZ330-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051- 051030- CHARLESTON HARBOR-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL- EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 330 AM EDT FRI MAY 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. .SMOKE...AREAS OF SMOKE FROM LARGE WILDFIRES IN SOUTHERN GEORGIA WILL REDUCE VISIBILITIES AT TIMES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ350-352-354-374-051030- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 330 AM EDT FRI MAY 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. .SMOKE...AREAS OF SMOKE FROM LARGE WILDFIRES IN SOUTHERN GEORGIA WILL REDUCE VISIBILITIES AT TIMES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 4, 1:10 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
110 PM EDT FRI MAY 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM WILDFIRE NOBLE 31.85N 81.93W
05/04/2007 LONG GA PARK/FOREST SRVC
DREGGERS WILDFIRE...OVER 1600 ACRES BURNED. FIRE 90 TO 95
PERCENT CONTAINED. REPORTED BY GEORGIA FORESTRY
COMMISSION.
0100 PM WILDFIRE 4 SW BLOOMINGDALE 32.09N 81.35W
05/04/2007 CHATHAM GA PARK/FOREST SRVC
LITTLE NECK WILDFIRE...OVER 150 ACRES BURNED. FIRE 90 TO
95 PERCENT CONTAINED. REPORTED BY GEORGIA FORESTRY
COMMISSION.
0100 PM WILDFIRE LORENZO 32.44N 81.38W
05/04/2007 EFFINGHAM GA PARK/FOREST SRVC
COURTYARD WILDFIRE...OVER 200 ACRES BURNED. FIRE 90
PERCEN CONTAINED. REPORTED BY GEORGIA FORESTRY
COMMISSION.
0100 PM WILDFIRE 6 S EGYPT 32.37N 81.47W
05/04/2007 EFFINGHAM GA PARK/FOREST SRVC
RIVERSIDE DRIVE WILDFIRE...OVER 200 ACRES BURNED. FIRE 90
PERCENT CONTAINED.
&&
STSpecial weather statement, May 4, 3:29 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 329 PM EDT FRI MAY 4 2007 GAZ101-042015- EFFINGHAM- 329 PM EDT FRI MAY 4 2007 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY THROUGH 415 PM EDT... AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...GUSTY WINDS OF 35 TO 45 MPH...AND VERY HEAVY RAINFALL. THIS STORM WAS LOCATED NEAR SPRINGFIELD. THIS STORM WAS NEARLY STATIONARY. AREAS IN AND AROUND GUYTON AND SPRINGFIELD WILL BE IMPACTED THROUGH 415 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 4:17 PM EDT | Severe Thunderstorm Warning | CHS | Effingham, Screven | 43 min |
| May 4, 5:24 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch | 36 min |
| May 4, 5:37 PM EDT | Severe Thunderstorm Warning | CHS | Jenkins | 38 min |
| May 4, 6:15 PM EDT | Severe Thunderstorm Warning | CHS | Jenkins | 15 min |
| May 4, 6:19 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch | 21 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.